RESEARCH PAPERS: Robotics Papers

Application of Dual-Number Matrices to the Inverse Kinematics Problem of Robot Manipulators

[+] Author and Article Information
G. R. Pennock

School of Mechanical Engineering, Purdue University, West Lafayette, IN 47907

A. T. Yang

Dept. of Mechanical Engineering, University of California, Davis, CA 95616

J. Mech., Trans., and Automation 107(2), 201-208 (Jun 01, 1985) (8 pages) doi:10.1115/1.3258709 History: Received June 13, 1984; Online November 19, 2009


This paper presents the application of dual-number matrices to the formulation of displacement equations of robot manipulators with completely general geometry. Dual-number matrices make possible a concise representation of link proportions and joint parameters; together with the orthogonality properties of the matrices we are able to derive, in a systematic manner, closed-form solutions for the joint displacements of robot manipulators with special geometry as illustrated by three examples. It is hoped that the method presented here will provide a meaningful alternative to existing methods for formulating the inverse kinematics problem of robot manipulators.

Copyright © 1985 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In